Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 27, 2021, 3:15 PM EDT for Indian River County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 3:15 PM EDT (19:15 UTC)
- Expired
- Jul 27, 2021, 3:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Melbourne, FL
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 39 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 848 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
164
WWUS82 KMLB 271915
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
315 PM EDT Tue Jul 27 2021
FLZ047-054-271945-
Southern Brevard County-Indian River-
315 PM EDT Tue Jul 27 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL INDIAN RIVER AND
SOUTHEASTERN BREVARD COUNTIES...
At 314 PM EDT, a strong thunderstorm was located over Roseland. The
storm is nearly stationary.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Palm Bay, Sebastian, Vero Beach, Fellsmere and Roseland.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2765 8066 2792 8065 2792 8044 2788 8042
2764 8041
TIME...MOT...LOC 1914Z 253DEG 2KT 2783 8051
$$
KNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 27, 9:22 AM EDT, 5 hours 53 minutes earlier.
Area forecast discussion, Jul 27, 9:22 AM EDT, 5 hours 53 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 922 AM EDT Tue Jul 27 2021 .DISCUSSION... ...Peak Heat Indices 101-106F Today... ...Locally Heavy Rainfall in a Few Storms this Afternoon/Evening... Current-Tonight...The Atlantic high pressure ridge axis remains suppressed across south Florida providing for early morning, light, SWRLY winds across ECFL. The light winds will become ESE/SE near the coast by early afternoon with sea breeze formation and slow penetration inland into mid/late afternoon. The 915 MHZ USAF Cape wind profilers show a dominant SWRLY direction above the surface thru 10.0 ft, though speeds average fairly light, generally 5-10 kts. Storm steering flow this afternoon/evening will be light southerly (5 kts), though with such a light component larger/stronger boundary collisions will allow for storm movement to be erratic at times. PWAT values will average well in excess of 2 inches areawide. Temperatures at 500 mb remain fairly warm at -5.5C to -6.5C. While lapse rates are not that impressive, parameters will be in place for SCT-NMRS (50-60pct) convection. A few storms could be strong with primary threats of frequent cloud to ground lightning strikes, gusty winds of 40 to 45 mph and torrential downpours leading to isolated rainfall totals of 1 to 3 inches in some locations. This may cause localized flooding of roads and other poorly drained urban and low-lying areas. Lingering early evening convection will weaken and/or move offshore by midnight. Max temps L-M90s with peak heat indices 101-106F. Mins in the M70s for most areas. && .AVIATION...Light morning SWRLY flow will transition to ESE/SE along the coast with sea breeze formation early this afternoon. Due to a slightly stronger (overall) WRLY flow through the atmospheric column showers/storms will be highest in coverage across the eastern peninsula late day/early evening. Already have inherited some "Vicinity"/"Tempo" wording to deal with this and will update as necessary. Coverage will range from SCT-NMRS as we venture into late day. && .MARINE...Current-Tonight...Morning SSW flow around 10 kts will become S/SSE (ESE at coast) this afternoon. The wind component will switch back to SSW/SW this evening and overnight. While sea breeze formation at the coast will be early in the afternoon, showers and storms could develop by mid to late afternoon lasting into the evening and pose a threat across the Intracoastal Waterway and very near shore Atlc waters. Storm steering flow will be out of the south or SSW and could be erratic at times due to the weak nature (5 kts). Seas generally 2-3 ft but could build to 4 ft well offshore (north of Cape) and, of course, will be locally higher invof stronger storms. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Sedlock/Negron/Haley
Hazardous weather outlook, Jul 27, 9:50 AM EDT, 5 hours 25 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 950 AM EDT Tue Jul 27 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-280000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 950 AM EDT Tue Jul 27 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A continued very moist south to southwest wind flow will lead to the development of numerous afternoon showers and lightning storms across east central Florida, mainly from late afternoon through early evening. Today's storms will move north to northeast at around 5 mph. The strongest storms will be capable of producing frequent cloud to ground lightning strikes, torrential downpours, and wind gusts of 40 to 45 mph. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .FLOOD IMPACT... Today's more intense, slow moving storms will be capable of producing rainfall totals of 1 to 3 inches in some locations. This may cause localized flooding of roads and other poorly drained urban and low lying areas. Never drive into an area where water covers the road. .MARINE THUNDERSTORM GUST IMPACT... The threat remains for thunderstorm wind gusts to around 35 knots on inland lakes, the Intracoastal Waterway and near shore Atlantic waters during the late afternoon and early evening. Move to safe harbor in advance of storms today. .EXCESSIVE HEAT IMPACT... The combination of high temperatures in the lower to mid 90s with high humidity will lead to afternoon heat index values between 101 and 106 degrees across east central Florida. If you will be engaged in any outdoor activity today be sure to remain well-hydrated and take frequent indoor rest breaks. .RIP CURRENT IMPACT... There will be a Moderate Risk of dangerous rip currents at the central Florida Atlantic beaches again today. While rip currents will be present all day, the threat will be highest from 200 PM through 800 PM due to tidal effects. Always swim within sight of a lifeguard and never enter the water alone. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered afternoon and early evening lightning storms are forecast each day through next weekend. Frequent cloud to ground lightning strikes, torrential downpours, and wind gusts up to 40 mph will be the main threats. Localized poor drainage flooding is possible in areas that receive heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. However, spotters are requested to report any rainfall amounts in excess of two inches, or observation of flooding to the National Weather Service in Melbourne. Sedlock/Cristaldi
In the hours before
Local storm report, Jul 27, 3:15 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
315 PM EDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FUNNEL CLOUD 3 ESE FELLSMERE 27.75N 80.55W
07/27/2021 Indian River FL TRAINED SPOTTER
SPOTTER REPORTS FUNNEL CLOUD ABOUT 3 MILES WEST OF
LIBERTY MAGNET SCHOOL IN SEBASTIAN. COULD NOT TELL IF IT
WAS TOUCHING THE GROUND BUT QUICKLY DISSIPATED.
&&
JRSSpecial weather statement, Jul 27, 3:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
315 PM EDT Tue Jul 27 2021
FLZ047-054-271945-
Southern Brevard County-Indian River-
315 PM EDT Tue Jul 27 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL INDIAN RIVER AND
SOUTHEASTERN BREVARD COUNTIES...
At 314 PM EDT, a strong thunderstorm was located over Roseland. The
storm is nearly stationary.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Palm Bay, Sebastian, Vero Beach, Fellsmere and Roseland.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2765 8066 2792 8065 2792 8044 2788 8042
2764 8041
TIME...MOT...LOC 1914Z 253DEG 2KT 2783 8051
KNThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:25 PM EDT | Special Weather Statement | MLB | Indian River | 35 min |
| Jul 27, 4:46 PM EDT | Special Weather Statement | MLB | Volusia | 29 min |
| Jul 27, 5:31 PM EDT | Areal Flood Advisory | MLB | Lake, Orange, Seminole | 119 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.